zbMATH — the first resource for mathematics

Well-posedness of the multidimensional fractional stochastic Navier-Stokes equations on the torus and on bounded domains. (English) Zbl 1335.60108
Summary: In this work, we introduce and study the well-posedness of the multidimensional fractional stochastic Navier-Stokes equations on bounded domains and on the torus (briefly dD-FSNSE). For the subcritical regime, we establish thresholds for which a maximal local mild solution exists and satisfies required space and time regularities. We prove that under conditions of Beale-Kato-Majda type, these solutions are global and unique. These conditions are automatically satisfied for the 2D-FSNSE on the torus if the initial data has \(H^1\)-regularity and the diffusion term satisfies growth and Lipschitz conditions corresponding to \(H^1\)-spaces. The case of 2D-FSNSE on the torus is studied separately. In particular, we established thresholds for the global existence, uniqueness, space and time regularities of the weak (strong in probability) solutions in the subcritical regime. For the general regime, we prove the existence of a martingale solution and we establish the uniqueness under a condition of Serrin’s type on the fractional Sobolev spaces.

60H15 Stochastic partial differential equations (aspects of stochastic analysis)
35R60 PDEs with randomness, stochastic partial differential equations
35R11 Fractional partial differential equations
Full Text: DOI
[1] Abels, H., Boundedness of imaginary powers of the Stokes operator in an infinite layer, J. Evol. Equ., 2, 439-457, (2002) · Zbl 1030.35131
[2] Adams D.R.: Sobolev Spaces. Academic Press, New York (1975) · Zbl 0314.46030
[3] Amann, H., On the strong solvability of the Navier-Stokes equations, J. Math. Fluid Mech., 2, 16-98, (2000) · Zbl 0989.35107
[4] Beale, J.T.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Commun. Math. Phys., 94, 61-66, (1984) · Zbl 0573.76029
[5] Brzeźniak, Z., Debbi, L.: On stochastic Burgers equation driven by a fractional power of the laplacian and space-time white noise. In: Baxendale, P.H., Lototsky, S.V. (eds.) Stochastic Differential Equation: Theory and Applications, A Volume in Honor of Professor Boris L. Rozovskii, pp. 135-167 (2007) · Zbl 1137.35085
[6] Brzeźniak, Z.; Debbi, L.; Goldys, B., Ergodic properties of fractional stochastic Burgers equations, Glob. Stoch. Anal., 1, 149-174, (2011) · Zbl 1296.58025
[7] Brzeźniak, Z.; Maslowski, B.; Seidler, J., Stochastic nonlinear beam equations, Probab. Theory Relat. Fields, 132, 119-149, (2005) · Zbl 1071.60053
[8] Caffarelli, L. A.: Some nonlinear problems involving non-local diffusions. In: ICIAM 07-6th Intern. Congress on Industrial and Applied Math, pp. 43-56. Eur. Math. Soc., Zurich (2009)
[9] Cannone, M.; Miao, Ch.; Wu, G., On the inviscid limit of the two-dimensional Navier-Stokes equations with fractional diffusion, Adv. Math. Sci. Appl., 18, 607-624, (2008) · Zbl 1387.35446
[10] Capiński, M., Peszat, S.: On the existence of a solution to stochastic Navier-Stokes equations. Nonlinear Anal. Ser. A Theory Methods 44(2), 141-177 (2001)
[11] Chemin J.Y.: Perfect incompressible fluids. Translated from the 1995 French. In: Oxford Lecture Series in Mathematics and its Applications. Oxford University Press, New York (1998)
[12] Chueshov, I.; Millet, A., Stochastic 2D hydrodynamical type systems: well posedness and large deviations, Appl. Math. Optim., 61, 379-420, (2010) · Zbl 1196.49019
[13] Da Prato, G.; Debussche, A., On the martingale problem associated to the 2D and 3D stochastic Navier-Stokes equations, Rend. Lincei Mat. Appl., 19, 247-264, (2008) · Zbl 1194.76033
[14] Da Prato, G.; Debussche, A., Two-dimensional Navier-Stokes equations driven by a space-time white noise, J. Funct. Anal., 196, 180-210, (2002) · Zbl 1013.60051
[15] Da Prato G., Zabczyk J.: Stochastic equations in infinite dimensions. In: Encyclopedia of Mathematics and its Applications, vol. 44. Cambridge University Press, Cambridge (1992) · Zbl 0761.60052
[16] Da Prato, G.; Kwapień, S.; Zabczyk, J., Regularity of solutions of linear stochastic equations in Hilbert spaces, Stochastics, 23, 1-23, (1987) · Zbl 0634.60053
[17] Debbi, L.: Fractional stochastic active scalar equations generalizing the multi-D-Quasi-geostrophic and 2D-Navier-Stokes equations. Ann. Probab. (2012)
[18] Debbi, L.: Fractional stochastic active scalar equations on \({{\mathbb{R}^{d}}}\) and on bounded domains and related equations (Preprint) · Zbl 1335.60108
[19] Debbi, L.; Dozzi, M., On the solution of non linear stochastic fractional partial differential equations, Stoch. Process. Appl., 115, 1764-1781, (2005) · Zbl 1078.60048
[20] Dong, H.; Li, D., Optimal local smoothing and analyticity rate estimates for the generalized Navier-Stokes equations, Commun. Math. Sci., 7, 67-80, (2009) · Zbl 1173.35626
[21] Farwig, R.; Sohr, H.; Varnhorn, W., Extensions of serrin’s uniqueness and regularity conditions for the Navier-Stokes equations, J. Math. Fluid Mech., 14, 529-540, (2012) · Zbl 1254.76053
[22] Farwig, R.; Kozono, H.; Sohr, H., An lq-approach to Stokes and Navier-Stokes equations in general domains, Acta Math., 195, 21-53, (2005) · Zbl 1111.35033
[23] Farwig, R.; Sohr, H., Generalized resolvent estimates for the Stokes system in bounded and unbounded domains, J. Math. Soc. Jpn., 46, 607-643, (1994) · Zbl 0819.35109
[24] Flandoli, F., On the method of da prato and debussche for the 3D stochastic Navier-Stokes equations, J. Evol. Equ., 6, 269-286, (2006) · Zbl 1103.76019
[25] Flandoli, F.; Schmalfuss, B., Weak solutions and attractors for three-dimensional Navier-Stokes equations with non regular force, J. Dyn. Differ. Equ., 11, 355-398, (1999) · Zbl 0931.35124
[26] Flandoli, F.; Gatarek, D., Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Relat. Fields, 102, 367-391, (1995) · Zbl 0831.60072
[27] Foias C., Manley O., Rosa R., Temam R.: Navier-Stokes equations and turbulence. In: Encyclopedia of Mathematics and its Applications, vol. 83. Cambridge University Press, Cambridge (2001) · Zbl 0994.35002
[28] Fujiwara, D.; Morimoto, H., An \(L\)_{\(r\)}-theory on the Helmholtz decomposition of vector fields, J. Fac. Sci. Univ. Tokyo Sec. I, 24, 685-700, (1977) · Zbl 0386.35038
[29] Galdi G., Heywood G.J., Rannacher R.: Fundamental Directions in Mathematical Fluid Mechanics. Advances in Mathematical Fluid Mechanics. Birkhauser, Basel (2000) · Zbl 0948.00020
[30] Giga, Y.; Miura, H., On vorticity directions near singularities for the Navier-Stokes flows with infinite energy, Commun. Math. Phys., 303, 289-300, (2011) · Zbl 1216.35087
[31] Giga, Y.; Matsui, S.; Sawada, O., Global existence of two-dimensional Navier-Stokes flow with nondecaying initial velocity, J. Math. Fluid Mech., 3, 302-315, (2001) · Zbl 0992.35066
[32] Giga, Y.; Miyakawa, T., Solutions in \(L\)_{\(r\)} of the Navier-Stokes initial value problem, Arch. Ration. Mech. Anal., 89, 267-281, (1985) · Zbl 0587.35078
[33] Giga, Y., Domains of fractional powers of the Stokes operator in lr spaces, Arch. Ration. Mech. Anal., 89, 251-265, (1985) · Zbl 0584.76037
[34] Giga, Y., Weak and strong solutions of the Navier-Stokes initial value problem, Publ. Res. Inst. Math. Sci., 19, 887-910, (1983) · Zbl 0547.35101
[35] Giga, Y., Analyticity of the semigroup generated by the Stokes operator in lr spaces, Math. Z., 178, 297-329, (1981) · Zbl 0473.35064
[36] Hasminskii, R.Z.: Stochastic stability of differential equations. In: Translated from the Russian by D. Louvish. Monographs and Textbooks on Mechanics of Solids and Fluids: Mechanics and Analysis, vol. 7. Sijthoff & Noordhoff, Alphen aan den RijnâĂ ŤGermantown Md. (1980) · Zbl 0992.35066
[37] Karatzas, I., Shreve S.E.: Brownian motion and stochastic calculus. In: Graduate Texts in Mathematics, 2nd edn, vol. 113. Springer, New York (1991) · Zbl 0734.60060
[38] Kato, T.; Ponce, G., Well-posedness of the Euler and Navier-Stokes equations in the Lebesgue spaces \({L^{p}_{s}(R^{2})}\), Rev. Mat. Iberoam., 2, 73-88, (1986) · Zbl 0615.35078
[39] Katz, N.H.; Pavlovic’, N., A cheap caffarelli-Kohn-Nirenberg inequality for the Navier-Stokes equation with hyper-dissipation, Geom. Funct. Anal., 12, 355-379, (2002) · Zbl 0999.35069
[40] Kiselev, A.; Nazarov, F.; Shterenberg, R., Blow up and regularity for fractal Burgers equation, Dyn. Partial Differ. Equ., 5, 211-240, (2008) · Zbl 1186.35020
[41] Krylov, N.V.: A simple proof of the existence of a solution to the Ito equation with monotone coefficients. Theory Probab. Appl. 35(3), 583-587 (1990) · Zbl 0735.60061
[42] Krylov, N.V., Rozovskii, B.L.: Stochastic evolution equations. In: Stochastic Differential Equations: Theory and Applications, Interdiscip. Math. Sci., vol. 2, pp. 1-69. World Sci. Publ., Hackensack (2007) · Zbl 1130.60069
[43] Kunze, M.; Van Neerven, J., Continuous dependence on the coefficients and global existence for stochastic reaction diffusion equations, J. Differ. Equ., 253, 1036-1068, (2012) · Zbl 1270.60071
[44] Kurtz, T.G., The Yamada-Watanabe-engelbert theorem for general stochastic equations and inequalities, Electron. J. Probab., 12, 951-965, (2007) · Zbl 1157.60068
[45] Kukatani, T.; Sugimoto, N., Generalized Burgers equations for nonlinear viscoelastic waves, Wave Motion, 7, 447-458, (1985) · Zbl 0588.73046
[46] Lemarié-Rieusset, P.G.: Recent developments in the Navier-Stokes problem.In: Research Notes in Mathematics, vol. 431. Chapman & Hall/CRC, London (2002) · Zbl 1034.35093
[47] Lions, J.L., Magenes, E.: Non-Homogeneous Boundary Value Problems and Applications, vol. I. English Translation. Springer, Berlin (1972) · Zbl 0223.35039
[48] Lions J.L.: Quelques méthodes de résolution des problèmes aux limites non linéaires. Gauthier-Villars, Paris (1969) · Zbl 0189.40603
[49] Majda A.J., Bertozzi A.L.: Vorticity and incompressible flow. In: Cambridge Texts in Applied Mathematics. Cambridge University Press, Cambridge (2002)
[50] Marchioro, C., Pulvirenti, M.: Vortex methods in two-dimensional fluid dynamics. In: Lecture Notes in Physics, vol. 203. Springer, Berlin (1984) · Zbl 0545.76027
[51] Mattingly, J.C.; Ya Sinai, G., An elementary proof of the existence and uniqueness theorem for the Navier-Stokes equations, Commun. Contemp. Math., 1, 497-516, (1999) · Zbl 0961.35112
[52] Maz’ya V.: Sobolev Spaces, with Applications to Elliptic Partial Differential Equations, 2nd edn. Springer, New York (2010)
[53] Métivier M.: Stochastic Partial Differential Equations in Infinite-Dimensional Spaces. Scuola Normale Superiore, Pisa (1988) · Zbl 0664.60062
[54] Métivier M.: Semimartingales. A course on stochastic processes. In: de Gruyter Studies in Mathematics, vol. 2. Walter de Gruyter, Berlin (1982) · Zbl 0503.60054
[55] Mikulevicius, R., On strong \({H^{1}_{2}}\)-solutions of stochastic Navier-Stokes equation in a bounded domain, SIAM J. Math. Anal., 41, 1206-1230, (2009) · Zbl 1203.60089
[56] Mikulevicius, R.; Rozovskii, B.L., Stochastic Navier-Stokes equation for turbulent flows, SIAM J. Math. Anal., 35, 1250-1310, (2004) · Zbl 1062.60061
[57] Ondreját, M.: Equations d’évolution stochastiques dans les espaces de Banach: unicités abstraites, propriété de Markov forte, équations hyperboliques. Doctoral thesis (2003)
[58] Pazy A.: Semigroups of linear operators and applications to partial differential equations. In: Applied Mathematical Sciences, vol. 44. Springer, New York (1983) · Zbl 0516.47023
[59] Prèvôt, C., Röckner, M.: A concise course on stochastic partial differential equations. In: Lecture Notes in Mathematics, vol. 1905. Springer, Berlin (2007)
[60] Revuz D., Yor M.: Continuous martingales and Brownian motion. In: Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 3rd edn, vol. 293. Springer, Berlin (1999) · Zbl 0917.60006
[61] Röckner, M.; Zhang, T., Stochastic 3D tamed Navier-Stokes equations: existence, uniqueness and small time large deviation principles, J. Differ. Equ., 252, 716-744, (2012) · Zbl 1241.60032
[62] Röckner, M.; Zhang, X., Stochastic tamed 3D Navier-Stokes equations: existence, uniqueness and ergodicity, Probab. Theory Relat. Fields, 145, 211-267, (2009) · Zbl 1196.60118
[63] Runst T., Sickel W.: Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations. In: de Gruyter Series in Nonlinear Analysis and Applications, vol. 3. Walter de Gruyter & Co., Berlin (1996) · Zbl 0873.35001
[64] Schmeisser H.J., Triebel H.: Topics in Fourier analysis and function spaces. In: A Wiley-Interscience Publication. Wiley, Chichester (1987) · Zbl 0661.46024
[65] Sickel, W.: On pointwise multipliers in Besov-Triebel-Lizorkin spaces. In: Seminar Analysis of the Karl-Weierstrass—Institute of Mathematics Academy of Sciences of the GDR. Edited by Bert-Wolfgang Schulze and Hans Triebel (1985/1986)
[66] Sickel, W., Periodic spaces and relations to strong summability of multiple Fourier series, Math. Nachr., 124, 15-44, (1985) · Zbl 0614.42002
[67] Sugimoto, N.: Generalized Burgers equations and fractional calculus. In: Jeffery, A. (ed.) Nonlinear Wave Motion, pp. 162-179 (1991) · Zbl 0587.35078
[68] Sugimoto, N.: Generalized Burgers equations and fractional calculus. In: Nonlinear Wave Motion, Pitman Monogr. Surveys Pure Appl. Math., vol. 43, pp. 162-179. Longman Sci. Tech., Harlow (1989) · Zbl 0989.35107
[69] Sohr, H.; Thäter, G., Imaginary powers of second order differential operators and lq-Helmholtz decomposition in the infinite cylinder, Math. Ann., 311, 577-602, (1998) · Zbl 0911.35088
[70] Sritharan, S.S.; Sundar, P., Large deviations for the two-dimensional Navier-Stokes equations with multiplicative noise, Stoch. Process. Appl., 116, 1636-1659, (2006) · Zbl 1117.60064
[71] Stein E. M.: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton (1970) · Zbl 0207.13501
[72] Tao, T., Global regularity for a logarithmically supercritical hyperdissipative Navier-Stokes equation, Anal. PDE, 2, 361-366, (2009) · Zbl 1190.35177
[73] Taylor M.E.: Pseudo-Differential Operators. Princeton University Press, Princeton (1981)
[74] Taylor M.E.: Partial differential equations I. Basic theory. In: Applied Mathematical Sciences, vol. 115. Springer, New York (1996) · Zbl 0869.35001
[75] Taylor M.E.: Partial differential equations II. Qualitative studies of linear equations. In: Applied Mathematical Sciences, vol. 116. Springer, New York (1996) · Zbl 0869.35003
[76] Taylor M.E.: Partial differential equations III. Nonlinear equations. In: Applied Mathematical Sciences, vol. 117. Springer, New York (1997)
[77] Temam, R.: Navier-Stokes equations and nonlinear functional analysis. InL CBMS-NSF Regional Conference Series in Applied Mathematics, 2nd edn, vol. 66. Society for Industrial and Applied Mathematics (SIAM), Philadelphia (1995) · Zbl 0833.35110
[78] Temam R.: Infinite-dimensional dynamical systems in mechanics and physics. In: Applied Mathematical Sciences, vol. 68. Springer, New York (1988) · Zbl 0662.35001
[79] Temam, R.: Navier-Stokes equations. Theory and numerical analysis. Revised edition. With an appendix by F. Thomasset. In: Studies in Mathematics and its Applications, vol. 2. North-Holland Publishing Co., Amsterdam (1979) · Zbl 1121.60060
[80] Triebel H.: Interpolation theory, function spaces, differential operators. In: North-Holland Mathematical Library, vol. 18. North-Holland Publishing Co., Amsterdam (1978) · Zbl 0387.46032
[81] Triebel H.: The Structure of Functions Monographs in Mathematics, vol. 97. Birkhauser, BAsel (2001)
[82] Van Neerven, J.: \({γ}\)-Radonifying operators-a survey. In: The AMSI-ANU Workshop on Spectral Theory and Harmonic Analysis. Proc. Centre Math. Appl. Austral. Nat. Univ. vol. 44, pp. 1-61. Austral. Nat. Univ., Canberra (2010)
[83] Van Neerven, J.; Veraar, M.C.; Weis, L., Stochastic evolution equations in UMD Banach spaces, J. Funct. Anal., 255, 940-993, (2008) · Zbl 1149.60039
[84] Van Neerven, J.; Veraar, M.C.; Weis, L., Stochastic integration in UMD Banach spaces, Ann. Probab., 35, 1438-1478, (2007) · Zbl 1121.60060
[85] Weinan, E., Mattingly, J.C., Sinai, Y.: Gibbsian dynamics and ergodicity for the stochastically forced Navier-Stokes equation. Dedicated to Joel L. Lebowitz. Commun. Math. Phys. 224(1), 83-106 (2001) · Zbl 0994.60065
[86] Wu, J., Global regularity for a class of generalized magnetohydrodynamic equations, J. Math. Fluid Mech., 13, 295-305, (2011) · Zbl 1270.35371
[87] Wu, J., Lower bounds for an integral involving fractional Laplacians and the generalized Navier-Stokes equations in Besov spaces, Commun. Math. Phys., 263, 803-831, (2006) · Zbl 1104.35037
[88] Yosida K.: Functional Analysis. Springer, New York (1971) · Zbl 0217.16001
[89] Zhang, X., Stochastic Lagrangian particle approach to fractal Navier-Stokes equations, Commun. Math. Phys., 311, 133-155, (2012) · Zbl 1251.35203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.